Two were killed in an Upstate New York apartment building by an ‘unknown substance’ that is consistent with ‘tranq’ overdoses and has landed three cops, a firefighter, and an EMT in the hospital after exposure.
A neighbor on the sixth floor of Brighton Tower 1 in Syracuse called 911 around 10.15am on Wednesday that someone may have died inside the apartment. When emergency personnel arrived to the apartment, they found two deceased and one ‘critically ill,’ the Syracuse Fire Department said in a press release.
While authorities waited for the medical examiner to arrive on scene, police officers began to feel ill within 30 minutes of exposure, citing nausea and accelerated heart rates – both, of which, are symptoms of a tranq overdoses.
Authorities have not announced what drug the officers came in contact with, but admitted it was ‘inconsistent with fentanyl overdoses,’ and acknowledged that tranq overdoses have been increasing in the community. The drug samples taken at the scene are still currently being tested.
Mayor Ben Walsh said ‘it appears that it was through contact, so those that have fell ill, it appears [to have been] in direct contact with the substance.’